Florida, 2004

Damaging Wind in Florida, June 2, 2004

June 2, 2004 · NWS JAX · 1 event in 1 county or zone

Trees fell on powerlines which fell onto a home. Caused a structure fire.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Trees fell on powerlines which fell onto a home. Caused a structure fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 9:00 AM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 2, 9:00 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 AM EDT WED JUN 2 2004

.UPDATE...12Z JAX SOUNDING AND WATER VAPOR IMAGERY INDICATE DEEP
COLUMN OF MOIST TROPICAL AIR ACROSS THE REGION. 500 MB TEMPS HAVE COOLED
TWO DEGREES LAST 24 HOURS TO -10C. THE MODIFIED CAPE WAS 3100J.
WSR 88D INDICATING A CLUSTER OF THUNDERSTORMS...FORMING ALONG AN
OUTFLOW BOUNDARY...EXTENDING FROM THE NE GULF COAST TO JUST WEST OF
MARION COUNTY. THESE STORMS ARE MOVING EAST AND WILL BE IMPACTING
MARION COUNTY THIS MORNING. A FAST MOVING MCS WAS PRODUCING
STORMS OFF THE LA AND AL COASTS. COULD SEE OUTFLOWS FROM THE MCS
MOVE INTO THE WESTERN CWA LATE THIS AFTERNOON WHICH WOULD HELP
PRODUCE STORMS. ALSO...WATER VAPOR IMAGERY WAS INDICATING DRIER AIR
ALOFT ACROSS SW GA AND FL PANHANDLE MOVING EAST. AS THIS DRIER AIR
ALOFT MOVES IN THIS AFTERNOON...THIS WOULD DECREASE STORM COVERAGE
BUT INCREASE THE POTENTIAL FOR HAIL AGAIN ESPECIALLY LATE AFTERNOON
AND EVENING. ALL IN ALL...PREVIOUS FCST PACKAGE LOOKS GOOD WITH
MENTION OF SCATTERED STORMS (40%). MAY NEED TO UPDATE LATER TO
ADDRESS POSSIBLE SEVERE WX.
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

PP
Hazardous weather outlook, Jun 2, 10:42 AM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1142 AM EDT WED JUN 2 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1142 AM EDT WED JUN 2 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SLIGHT RISK OF SEVERE THUNDERSTORMS...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...
WITH THE POTENTIAL FOR ISOLATED SEVERE STORMS ESPECIALLY ALONG AN
OUTFLOW BOUNDARY OVER NORTH CENTRAL FLORIDA. VERY WARM AFTERNOON
TEMPERATURES WILL INTERACT WITH THE SEA BREEZE AS WELL AS AN
APPROACHING COMPLEX OF STRONG THUNDERSTORMS OVER THE FLORIDA
PANHANDLE. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...
STRONG GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
YOUR AREA LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT

In the hours before

Special weather statement, Jun 2, 9:54 AM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1054 AM EDT WED JUN 2 2004

FLZ040-021545-
MARION FL-
1054 AM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1145 AM EDT...

AT 1054 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES NORTHWEST OF RAINBOW LAKES ESTATES TO 13 MILES SOUTH OF
RAINBOW LAKES ESTATES...OR ALONG A LINE EXTENDING FROM 5 MILES
NORTHWEST OF RAINBOW LAKES ESTATES TO 4 MILES NORTHEAST OF BEVERLY
HILLS...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES ESTATES...ROMEO...OCALA
AIRPORT...LOWELL...SANTOS...OCALA...SUMMERFIELD AND SPARR THROUGH
1145 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 2, 10:53 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1153 AM EDT WED JUN 2 2004

FLZ040-021645-
MARION FL-
1153 AM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1245 PM EDT...

AT 1153 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER LAKE WEIR...OR ABOUT 7
MILES NORTHWEST OF THE VILLAGES...MOVING NORTHEAST AT 20 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKE
WEIR...BELLEVIEW...MOSS BLUFF AND LYNNE THROUGH 1245 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 2, 10:56 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1156 AM EDT WED JUN 2 2004

FLZ037-021645-
PUTNAM FL-
1156 AM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1245 PM EDT...

AT 1156 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF
WELAKA...OR ABOUT 8 MILES WEST OF POMONA PARK...MOVING NORTHEAST AT
15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND WELAKA...SATSUMA...SAN MATEO AND PALATKA THROUGH 1245 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 2, 11:20 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EDT WED JUN 2 2004

FLZ038-021700-
FLAGLER FL-
1220 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 100 PM EDT...

AT 1220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF
ANDALUSIA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ANDALUSIA...ESPANOLA AND
PALM COAST THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE

The radar

The Jacksonville radar (KJAX), 121 km away, was scanning. The volume nearest the first event began at 16:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Flagler

When
June 2, 11:45 AM EST
Where
Flagler County, Bunnell
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
29.467, -81.267

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396608.